MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G04237
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): (b)(6).G4- pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the amplatz extra stiff support wire guide had a foreign object that looked like a human hair inside the sealed package.This was noticed by a facility staff, so they stopped using the device.The planned procedure was completed by using another cook device.Photos of the complaint device provided by the customer confirm the failure.As reported, the device did not make patient contact and no harm has been reported.
 
Additional Manufacturer Narrative
Correction: d4- model#.Investigation ¿ evaluation.It was reported that the amplatz extra stiff support wire guide had a foreign object that looked like a human hair inside the sealed package.This was noticed by a facility staff, so they stopped using the device.The planned procedure was completed by using another cook device.Photos of the complaint device provided by the customer confirm the failure.As reported, the device did not make patient contact and no harm has been reported.Reviews of the documentation, including the complaint history, device history record, quality control procedures, as well as visual inspection of the returned product, were conducted during the investigation.One sealed device was received (wire guide) for evaluation.A hair-like fiber was found sealed in the pouch on the wire guide holder.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found one relevant nonconformances that could have contributed to the reported failure mode, in which all nonconforming product was scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review the device labeling, as an ifu pamphlet is not included with the complaint device.Evidence gathered upon review of the returned device indicates the device was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming devices in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, cook concludes that this event could be due to a manufacturing quality control deficiency.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19633963
Report Number1820334-2024-00881
Device Sequence Number7146574
Product Code DQX
UDI-Device Identifier00827002042377
UDI-Public(01)00827002042377(17)290126(10)15868605
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberG04237
Device Catalogue NumberTHSCF-35-80-3-AES
Device Lot Number15868605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown